Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 30, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 30, 2021, 4:16 PM CDT for Santa Rosa County, Florida. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 4:16 PM CDT (21:16 UTC)
Expired
Aug 30, 2021, 5:45 PM CDT
In force
89 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
50

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS84 KMOB 302116
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021
 
FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...

At 415 PM CDT, Doppler radar indictaed a line of strong 
thunderstorms extending from 8 miles south of Jay to Roeville to 3 
miles northeast of Oriole Beach. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
      3060 8702 3044 8709 3044 8710 3051 8709
      3058 8716 3067 8716 3084 8725 3100 8660
      3041 8669 3040 8681 3039 8680 3040 8669
      3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 1:08 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 30, 1:08 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Mon Aug 30 2021

.NEAR TERM /Now Through Tuesday/...Ida has been downgraded
to a tropical storm this morning as the core of the system, which
is currently just southwest of McComb MS, is lifting out of LA
and into MS. Ida will continue to lift north across central MS
today into tonight, then begin to lift northeast into the TN
Valley area by Tuesday afternoon.

As the system lifts north today, a large band of showers and
storms advecting northward up toward the center of the storm will
move slowly east across our forecast area today and tonight.
Training cells along this line will continue to result in the
threat of heavy rain across the entire area through tonight. With
that in mind we will maintain the Flash Flood Watch, and earlier
extended it to cover all counties within our forecast area. Rains
will be likely across most of the forecast area today and tonight,
and then focused more over the eastern portions of the forecast
area on Tuesday. An additional 6 to 12 inches of rainfall is
possible over the western half of our forecast area, with isolated
15 inches possible. Over the eastern half of our forecast area
(which will primarily fall tonight) an additional 4 to 8 inches is
possible. This rainfall, on top of what has already fell and
saturated grounds will likely result in flash flooding of some
areas.

There will continue to be some gusty winds across the area today,
particularly in association with the deeper convection that will
be occurring for most of the day. A Tropical Storm Warning
continues over our MS counties and three southwestern most AL
counties through early this morning, but will likely be dropped
later today. To the east of the Tropical Storm Warning we will
maintain a Wind Advisory for all of the remainder of our forecast
area as a moderate southerly flow continues, with stronger gusts
again near the deeper convection.

A tornado threat will continue across the entire area today, and
perhaps over the eastern portions of the forecast area on Tuesday.
Any potential tornadoes will be associated with the spiral bands
feeding into Tropical Storm Ida. Latest model guidance suggests strong
low-level shear will remain confined to the eastern semicircle and
there is reason to believe some boundary-layer heating will contribute
to buoyancy from southern LA to the FL Panhandle. Forecast thermodynamic
profiles would yield at least 2500 J/kg MLCAPE with these temperatures
and more robust updrafts can be expected.

Coastal hazards associated with Ida will continue today as well.
Minor to moderate coastal flooding has been occurring along the
coast of AL and the Mobile Bay area since yesterday afternoon, and
peak water levels associated with the storm will likely occur
early this morning (around daybreak) as we approach astronomical
high tide and the strong, gusty winds become more southerly. In
the northern reaches of Mobile Bay and down along the coast of
Mobile county on the MS Sound, water levels are currently running
between 3 to 3.5 feet above normally dry ground. These water levels
will likely rise a little more to their peak as we reach high
tide this morning, but will remain above normal levels (and
possibly in the minor flood criteria) at some locations through
the course of the day. Water levels will remain elevated through
mid week as the onshore flow persists, and we will have to monitor
as to whether or not any coastal flood products will need to be
extended further in time. In addition to the coastal flood threat,
a High Surf Warning and High risk of rip currents will continue
early this week as well.

High temperatures today will be below normal, generally by about
5 to 10 degrees, ranging from the upper 70s to the lower 80s for
most locations. Lows tonight in the 70s, and then highs on Tuesday
similar to today but warmer by about 6 or 8 degrees. /12

&&

.AVIATION...
18Z issuance...Conditions across the area today will primarily be
low end MVFR to IFR as bands of heavy rainfall associated with
Tropical Storm Ida move slowly from west to east across the
region. Winds remain out of the southeast to south with gusts up
to 20 to 35 knots. Low level wind shear continues, mainly over
southeast Mississippi and southwest Alabama. Expect more rain
bands from Ida to develop and move across the area again overnight
and into Tuesday morning. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday morning for ALZ051>060-261>266.

     Tropical Storm Warning for ALZ052-261>266.

     Wind Advisory until 10 PM CDT this evening for ALZ051-053>060.

     Storm Surge Warning for ALZ263>266.

     High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.

FL...Flash Flood Watch through Tuesday morning for FLZ201>206.

     Wind Advisory until 10 PM CDT this evening for FLZ201>206.

     High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     Coastal Flood Advisory until 7 PM CDT this evening for FLZ202-
     204-206.

     High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.

MS...Flash Flood Watch through Tuesday morning for MSZ067-075-076-078-
     079.

     Tropical Storm Warning for MSZ067-075-076-078-079.

GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.

     Small Craft Advisory until 9 PM CDT Tuesday for GMZ634>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Aug 30, 12:11 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1211 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     TROPICAL STORM   MARY ESTHER             30.42N 86.67W
08/30/2021                   OKALOOSA           FL   AWOS

            56 MPH GUST RECORDED AT HURLBURT FIELD
            (KHRT).

0953 AM     TROPICAL STORM   PENSACOLA INTERNATIONAL 30.48N 87.18W
08/30/2021                   ESCAMBIA           FL   ASOS

            54 MPH WIND GUST RECORDED AT PENSACOLA
            INTERNATIONAL AIRPORT (KPNS).

1156 AM     TROPICAL STORM   MOBILE REGIONAL AIRPORT 30.68N 88.25W
08/30/2021                   MOBILE             AL   ASOS

            54 MPH WIND GUST REPORTED AT MOBILE REGIONAL
            AIRPORT (KMOB).

&&
Local storm report, Aug 30, 2:34 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          1 S SARALAND            30.80N 88.07W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            SIGNIFICANT ROOF DAMAGE TO A MOTEL ON HWY
            43.

1222 PM     TORNADO          SARALAND                30.82N 88.07W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            *** 1 INJ ***
            18 WHEELER FLIPPED IN A PARKING LOT. THE
            DRIVER WAS INJURED AND TAKEN TO THE
            HOSPITAL.

1229 PM     TORNADO          1 SE I65 AND US 43      30.87N 88.03W
08/30/2021                   MOBILE             AL   911 CALL CENTER

            DAMAGE REPORTED WITH TREES DOWN ON
            BOBOSHILLY CIRCLE.

1229 PM     TORNADO          1 E I65 AND US 43       30.88N 88.03W
08/30/2021                   MOBILE             AL   BROADCAST MEDIA

            TREE AND POWER LINE DAMAGE REPORTED OFF OF
            LISTER DAIRY RD. PICTURES VIA SOCIAL MEDIA.

1232 PM     TORNADO          2 E CREOLA              30.90N 88.01W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            TREE THROUGH A HOUSE ON ELLISON AVE.

&&
Local storm report, Aug 30, 3:03 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TORNADO          1 S WALKER SPRINGS      31.53N 87.79W
08/30/2021                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ON EVERGREEN RD. PROBABLE TORNADO
            WITH DEBRIS SIGNATURE NOTED ON RADAR.

&&

JFB
Special weather statement, Aug 30, 4:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021

FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...

At 415 PM CDT, Doppler radar indictaed a line of strong
thunderstorms extending from 8 miles south of Jay to Roeville to 3
miles northeast of Oriole Beach. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
      3060 8702 3044 8709 3044 8710 3051 8709
      3058 8716 3067 8716 3084 8725 3100 8660
      3041 8669 3040 8681 3039 8680 3040 8669
      3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:07 PM CDTTornado WarningMOBMobile25 min
Aug 29, 8:19 PM CDTRiver Flood WarningMOBEscambia49 hr
Aug 29, 8:21 PM CDTRiver Flood WarningMOBCovington, Escambia38 hr
Aug 29, 8:35 PM CDTRiver Flood WarningMOBBaldwin30 hr
Aug 29, 11:27 PM CDTSpecial Marine WarningMOB93 min
Aug 30, 12:13 AM CDTSpecial Marine WarningMOB47 min
Aug 30, 12:59 AM CDTSpecial Marine WarningMOB2 hr
Aug 30, 3:24 AM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile, Washington6 hr
Aug 30, 4:03 AM CDTSpecial Marine WarningMOB117 min
Aug 30, 6:42 AM CDTFlash Flood WarningMOBBaldwin, Escambia5 hr
Aug 30, 6:46 AM CDTSpecial Marine WarningMOB119 min
Aug 30, 8:29 AM CDTFlash Flood WarningMOBConecuh, Escambia, Monroe4 hr
Aug 30, 8:32 AM CDTFlash Flood WarningMOBEscambia4 hr
Aug 30, 8:40 AM CDTTornado WarningMOBConecuh, Escambia50 min
Aug 30, 9:00 AM CDTFlash Flood WarningMOBClarke, Conecuh, Escambia, Monroe, Wilcox4 hr
Aug 30, 9:12 AM CDTFlash Flood WarningMOBConecuh, Escambia4 hr
Aug 30, 9:20 AM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Washington8 hr
Aug 30, 10:26 AM CDTFlash Flood WarningMOBMobile6 hr
Aug 30, 10:51 AM CDTSpecial Marine WarningMOB54 min
Aug 30, 10:55 AM CDTTornado WarningMOBMobile, Washington25 min
Aug 30, 11:47 AM CDTFlash Flood WarningMOBClarke, Washington5 hr
Aug 30, 11:57 AM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile, Washington5 hr
Aug 30, 12:03 PM CDTFlash Flood WarningMOBEscambia75 min
Aug 30, 12:23 PM CDTTornado Warning Tornado observedMOBBaldwin, Mobile21 min
Aug 30, 12:30 PM CDTTornado Warning Tornado observedMOBBaldwin, Clarke, Mobile, Washington45 min
Aug 30, 1:08 PM CDTTornado Warning Tornado observedMOBClarke52 min
Aug 30, 1:39 PM CDTTornado Warning Tornado observedMOBClarke, Wilcox39 min
Aug 30, 3:57 PM CDTSpecial Marine WarningMOB48 min
Aug 30, 4:11 PM CDTCoastal Flood WarningMOBBaldwin, Mobile14 hr
Aug 30, 4:18 PM CDTSpecial Marine WarningMOB87 min
Aug 30, 4:20 PM CDTSpecial Marine WarningMOB85 min
Aug 30, 5:05 PM CDTSpecial Weather StatementMOBCovington55 min
Aug 30, 5:19 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Washington14 hr
Aug 30, 5:29 PM CDTSpecial Marine WarningMOB91 min
Aug 30, 6:46 PM CDTSpecial Marine WarningMOB89 min
Aug 29, 8:20 PM CDTRiver Flood WarningMOBOkaloosa62 hr
Aug 29, 8:23 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa30 hr
Aug 30, 5:43 AM CDTTornado WarningMOBEscambia31 min
Aug 30, 8:14 AM CDTTornado WarningMOBSanta Rosa46 min
Aug 29, 11:30 PM CDTFlash Flood WarningMOBStone6 hr
Aug 30, 12:29 AM CDTFlash Flood WarningMOBGeorge, Perry, Stone6 hr
Aug 30, 3:39 AM CDTTornado WarningMOBGeorge, Greene, Perry20 min
Aug 30, 6:05 AM CDTFlash Flood WarningMOBStone4 hr
Aug 30, 6:20 AM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone5 hr
Aug 30, 2:32 PM CDTTornado WarningMOBWayne21 min
Aug 30, 6:28 PM CDTSpecial Weather StatementMOBGeorge47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.